Alert archive / Ohio / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 39, NWS Wilmington, OH

March 22, 20266 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 22, 2026, 11:02 PM EDT for 6 counties in Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2026, 11:02 PM EDT (03:02 UTC)
Expired
Mar 22, 2026, 11:45 PM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fairfield County, OH, Franklin County, OH, Hocking County, OH, Licking County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 5:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2026-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2026-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 1:36 PM EDT, 9 hours 26 minutes earlier. Its key messages:

  • 1) A cold front will move through the region this evening, bringing showers and thunderstorms to the area. Some isolated strong/severe storms will be possible this evening, with large hail being the primary threat, particularly in central Ohio. 2) Temperatures will briefly return to near normal for early next week before moderating again by midweek. 3) Above normal temperatures are again expected by Thursday ahead of the next front, which will progress through the area by Thursday night. Some storms are possible Thursday evening along/ahead of this front.
Area forecast discussion, Mar 22, 1:36 PM EDT, 9 hours 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
136 PM EDT Sun Mar 22 2026

.WHAT HAS CHANGED...
The overall severe threat remains unchanged for this evening. Large
hail, with isolated very large hail, remains the primary concern with
the storms this evening.

&&

.KEY MESSAGES...
1) A cold front will move through the region this evening, bringing
showers and thunderstorms to the area. Some isolated strong/severe
storms will be possible this evening, with large hail being the
primary threat, particularly in central Ohio.

2) Temperatures will briefly return to near normal for early next
week before moderating again by midweek.

3) Above normal temperatures are again expected by Thursday ahead of
the next front, which will progress through the area by Thursday
night. Some storms are possible Thursday evening along/ahead of this
front.

&&

.DISCUSSION...
KEY MESSAGE 1) A cold front will move through the region this evening,
bringing showers and thunderstorms to the area. Some isolated
strong/severe storms will be possible this evening, with large hail
being the primary threat, particularly in central Ohio.

NW flow aloft has become a bit more zonal, with a /very/ warm LL
airmass advecting in ahead of a southward-moving front, which is
attached to a weak sfc wave translating to the SE into the interior
NE CONUS into this afternoon. The elongated sfc boundary stretches
from PA through nrn OH to MO, with a tightening pressure gradient
yielding enhanced SW LL flow across the local area. This is ushering
in some of the /very/ warm air centered well W of the OH Vly into the
local area, with the front still positioned just to the N of the ILN
FA as of this writing. In fact, in the well-mixed warm sector, dewpoints
are mixing down into the mid 50s, with temps in the lower/mid 80s,
steepening LL lapse rates, drying out the sub-cloud layer and raising
LCLs.

There remains good support that a stout cap is going to hold through
late afternoon in the pre-frontal environment, which should keep
storm activity very limited through about 6 PM. Additionally, the
well-mixed BL and decrease in LL moisture, with sfc dewpoints
dipping into the mid 50s (opposed to the lower 60s), is further
limiting/delaying CI locally, suggesting that the best coverage of
storms will be along or behind the front (where the best LL
convergence will evolve), lending itself to uncertainties regarding
severe potential/coverage later this evening.

Certainly there are several environment factors that point toward a
severe threat -- most notably a /very/ robust EML (with midlevel
lapse rates >7.5C/km) contributing to moderate MUCAPE (>1500 J/kg)
in an environment with good LL and deep-layer shear (even though it
is a bit more unidirectional). There is good speed shear through the
column, suggesting a collocation of moderate instby with more-than-
sufficient shear for storm organization and potential for supercells
along or perhaps just on the cool side of the front. Elongated hodos
with impressive midlevel lapse rates suggest that any storm that
develops this evening near the front, even on the cool side of the
front (i.e. elevated), will pose a large hail threat (potentially ~2"
in diameter). Overall, do think that the cap holds through the
afternoon and that /if/ storms are able to develop near the front
(favored near I-70 from near Dayton to Columbus about/after 6 PM),
that the best coverage will be focused near/southeast of I-70/I-71
into central/south-central OH where the best LL convergence will
reside for several hours this evening. The main threats with this
initial activity near the front will be large hail, with a much
lower potential for very isolated damaging winds. However, this
conditional setup all suggests that the overall severe potential may
be a bit isolated in coverage, owing to lack of coverage of storms
in the more supportive (pre-frontal) environment (prior to 22z).

In addition to storms along/just on the cool side of the front in
central/south-central OH from about 22z-02z, there is a signal for
more robust convection in the post-frontal environment (02z-06z),
but alas that is an environment which will be unsupportive of any
notable wind threat. Given maintenance of some steeper midlevel
lapse rates on the cool side of the LL boundary, there is the
potential for large hail with the stronger convection across a
greater portion of the local area later into the evening (i.e. after
02z), but the potential for strong/damaging winds or a tornadic
threat would be essentially zero after the passage of the front. Do
think that the overall severe threat for the local area is going to
be more limited than perhaps originally thought, especially given the
ISO coverage of near-front storms. But even so, some large hail
threat will persist for most of the evening on either side of the
front before conditions trend dry area-wide by 06z as much
cooler/drier air filters in from the N. This will occur amidst a
stiff northerly wind of 10-20 kts, with gusts to 25kts possible.

For this morning through the afternoon, SW winds of 15-20kts, with
gusts to around 25-30kts, are expected in the well-mixed warm
sector.

Daytime highs may approach records, particularly at KCVG, where
skies will remain clearer and mixing depth will be greater. For
reference, here are record highs for 3/22: CVG 85 (1907), DAY 84
(1907), CMH 85 (2012).

KEY MESSAGE 2) Temperatures will briefly return to near normal for
early next week before moderating again by midweek.

Cooler air will filter in tonight into early Monday, with highs on
Monday only reaching into the upper 40s to mid 50s from N to S,
respectively. Subfreezing air temps are likely Monday night into
early Tuesday morning, particularly near/north of I-70 and in other
rural/sheltered locales across the ILN FA. Temperatures will
moderate gradually Tuesday into Wednesday, going above normal again
by Thursday ahead of the next front.

KEY MESSAGE 3) Above normal temperatures are again expected by Thursday
ahead of the next front, which will progress through the area by
Thursday night. Some storms are possible Thursday evening along/ahead
of this front.

A surge of unseasonably warm/moist air will arrive early Thursday
morning, with some showers likely across at least parts of the local
area prior to daybreak as the pseudo-warm front pivots through the
region. This warm/moist airmass will build into the region during
the daytime Thursday before a front associated with a weak sfc wave
translates into the OH Vly by Thursday evening. This front will
provide a focus for widespread shower/storm activity Thursday
evening into early Thursday night before cooler air again settles
back into the region by Friday into this upcoming weekend. It is
still too early to say what kind of severe potential, if any, may
evolve Thursday evening. But the setup will be monitored closely for
strong/severe storms during this time frame.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Mid/high clouds will drift through the region through late afternoon,
with VFR Cu expected to sprout about near KDAY/KCMH/KLCK by 22z. Dry
conditions are expected until about 23z, at which point ISO TSRA
will likely develop near I-70 from near KDAY to KCMH before activity
gradually drifts to the ESE through 01z-02z. Have included a PROB30
at KCMH/KLCK during this time to account for this potential.

Widespread SHRA with embedded TSRA will move through the region
between about 02z-06z, with the primary concern with any activity
this evening being large hail. CIGs/VSBY will go from VFR to MVFR
alongside the steadier/heavier activity, with brief IFR CIGs possible
at KDAY/KCMH/KLCK between about 03z-07z. Also, brief IFR VSBY with
TSRA cannot be completely ruled out. Did not have vet confidence to
add IFR CIGs either.

There will be a /very/ sharp wind direction change with the FROPA,
going from SW at 12-15kts to NNE at 12-15kts, with gusts to 25kts
expected on either side of the front. This will occur around 23z and
KDAY, 00z at KCMH/KLCK/KILN, and KCVG/KLUK around 02z. Dry conditions
will evolve after 06z in the post-frontal environment, with MVFR
CIGs lingering into the daytime Monday before lifting/scattering out
around 15z.

OUTLOOK...MVFR ceilings and thunderstorms possible Thursday evening
into Thursday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

DISCUSSION...
AVIATION...
Hazardous weather outlook, Mar 22, 11:53 AM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1153 AM EDT Sun Mar 22 2026

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044-051-
060-061-070-071-077>082-088-231600-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Miami-Preble-Montgomery-Butler-Warren-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1153 AM EDT Sun Mar 22 2026

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, south
central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will occur this evening behind a cold
front. Some of these storms could produce large hail through the
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

OHZ045-046-052>056-062>065-072>074-231600-
Union-Delaware-Champaign-Clark-Madison-Franklin-Licking-Greene-
Fayette-Pickaway-Fairfield-Clinton-Ross-Hocking-
1153 AM EDT Sun Mar 22 2026

This Hazardous Weather Outlook is for central Ohio, south central
Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms may develop along a cold front early this
evening. These storms will pose primarily a large hail threat, with
isolated very large hail (diameter greater than 2 inches) possible
in the strongest storms. Isolated damaging winds cannot be ruled out.
Additional showers and thunderstorms will occur behind the front
later into the evening. Some of these storms could still produce
large hail through the remainder of the evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Mar 22, 6:13 PM EDT, 4 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
613 PM EDT Sun Mar 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     Hail             Johnstown               40.15N 82.69W
03/22/2026  M1.00 Inch       Licking            OH   Amateur Radio

&&
Local storm report, Mar 22, 6:15 PM EDT, 4 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
615 PM EDT Sun Mar 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     Hail             Saint Louisville        40.17N 82.42W
03/22/2026  M1.00 Inch       Licking            OH   Emergency Mngr

&&
Special weather statement, Mar 22, 7:46 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
746 PM EDT Sun Mar 22 2026

OHZ034-035-230015-
Auglaize OH-Mercer OH-
746 PM EDT Sun Mar 22 2026

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
AUGLAIZE AND NORTHERN MERCER COUNTIES THROUGH 815 PM EDT...

At 746 PM EDT, a strong thunderstorm was located over Rockford,
moving east at 60 mph.

HAZARD...Wind gusts up to 45 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Wapakoneta, Fort Shawnee, Cridersville, Rockford, Mendon, Buckland,
Uniopolis, Neptune, Kossuth, State Route 116 at State Route 197, and
Tama.

This includes I-75 in Ohio between mile markers 114 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4068 8445 4069 8422 4066 8422 4066 8411
      4064 8411 4064 8406 4059 8406 4057 8472
      4073 8475 4073 8446
TIME...MOT...LOC 2346Z 263DEG 54KT 4067 8464

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH

Novak
Special weather statement, Mar 22, 7:49 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Sun Mar 22 2026

OHZ026-230015-
Hardin OH-
749 PM EDT Sun Mar 22 2026

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN HARDIN
COUNTY THROUGH 815 PM EDT...

At 749 PM EDT, a strong thunderstorm was located over Ada, moving
east at 60 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Ada, Forest, Dunkirk, Alger, Blanchard, Patterson, Dola, and
Huntersville.

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4082 8350 4072 8350 4070 8388 4082 8388
TIME...MOT...LOC 2349Z 262DEG 55KT 4080 8380

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Novak
Special weather statement, Mar 22, 7:50 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
750 PM EDT Sun Mar 22 2026

OHZ045-046-054-055-230015-
Delaware OH-Madison OH-Union OH-Franklin OH-
750 PM EDT Sun Mar 22 2026

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
FRANKLIN...SOUTHWESTERN DELAWARE...SOUTHEASTERN UNION AND
NORTHEASTERN MADISON COUNTIES IN CENTRAL OHIO THROUGH 815 PM EDT...

At 750 PM EDT, a strong thunderstorm was located near Plain City,
moving east at 50 mph.

HAZARD...Wind gusts up to 45 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Hilliard, Marysville,
Worthington, Powell, Plain City, New California, Polaris, Shawnee
Hills, Riverlea, Unionville Center, Alum Creek State Park, Resaca, US
Route 33 at US Route 42, Columbus Zoo, Lewis Center, and Amity.

This includes I-71 in Ohio between mile markers 118 and 127.

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4000 8339 4014 8349 4032 8299 4011 8287
TIME...MOT...LOC 2350Z 251DEG 43KT 4009 8333

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

Novak

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:06 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking, Madison, Union39 min
Mar 22, 8:14 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan46 min
Mar 22, 8:23 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer37 min
Mar 22, 8:34 PM EDTSevere Thunderstorm WarningILNLicking41 min
Mar 22, 8:44 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Logan, Mercer, Shelby31 min
Mar 22, 8:55 PM EDTSevere Thunderstorm WarningILNDelaware, Union35 min
Mar 22, 9:05 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Shelby25 min
Mar 22, 9:09 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Hardin, Logan, Miami, Shelby and 1 more36 min
Mar 22, 9:24 PM EDTSpecial Weather StatementILNLicking36 min
Mar 22, 9:27 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Darke, Logan, Mercer, Miami and 1 more48 min
Mar 22, 9:38 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Logan, Madison, Union52 min
Mar 22, 9:44 PM EDTSpecial Weather StatementILNDarke16 min
Mar 22, 9:55 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Shelby35 min
Mar 22, 9:59 PM EDTSevere Thunderstorm WarningILNLicking16 min
Mar 22, 10:01 PM EDTSevere Thunderstorm WarningILNDarke, Preble29 min
Mar 22, 10:03 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Madison, Union27 min
Mar 22, 10:24 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking51 min
Mar 22, 10:27 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Franklin, Madison, Pickaway, Union48 min
Mar 22, 10:29 PM EDTSpecial Weather StatementILNChampaign, Clark, Miami, Montgomery46 min
Mar 22, 10:42 PM EDTSpecial Weather StatementILNFairfield18 min
Mar 22, 10:57 PM EDTSpecial Weather StatementILNButler, Hamilton48 min
Mar 22, 11:00 PM EDTSpecial Weather StatementILNClark, Clinton, Fayette, Greene, Madison, Warren45 min
Mar 22, 11:08 PM EDTSpecial Weather StatementILNClermont52 min
Mar 22, 11:22 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton23 min
Mar 22, 11:37 PM EDTSpecial Weather StatementILNFayette, Hocking, Pickaway, Ross53 min
Mar 22, 11:40 PM EDTSpecial Weather StatementILNClermont, Clinton, Highland, Warren50 min
Mar 22, 11:49 PM EDTSpecial Weather StatementILNAdams, Brown41 min
Mar 23, 12:26 AM EDTSpecial Weather StatementILNPike, Scioto49 min
Mar 23, 12:10 AM EDTSpecial Weather StatementILNCampbell, Grant, Kenton, Owen, Pendleton35 min
Mar 22, 10:23 PM EDTSpecial Weather StatementILNFayette, Franklin, Union, Wayne52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.